Back to Ask the Diabetes Team Ask the Diabetes Team

From Italy:

My son is 10 years old and has had Type 1 diabetes since age 1. After 9 years on insulin Humulin (Regular), for many months he has had local cutaneous allergic reactions at the site of insulin injections (independently from insulin type used -- the change of the insulin from the Lilly to the Novo/Nordisk product doesn't work.) In fact, the area of skin becomes red and itchy around the place where the insulin is injected, and it presents a cutaneous eruption characterized by itchy infiltrated pomphuses, resistant to antihistamines.

For this reason, therapy of intradermal and subcutaneous desensitization has been performed. But the cutaneous reactions have presented themselves again in the next days. Could you help me?


If switching insulin and desensitization haven't helped, I don't know what I would do next. I thought that it was normally the diluent that caused such reactions but I don't suppose this can be the problem here. Would a referral to a dermatologist help?


[Editor's comment: The insulin manufacturers are very willing to help with unusual problems like this. If your physicians haven't yet contacted the manufacturers for assistance, they should! WWQ]

Original posting 16 Jan 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.